Cancer & Microbes Symposium

March 29 | 9 a.m. - 4 p.m. | Allerton Park

The Cancer & Microbes Symposium is a one-day symposium exploring the latest advances in cancer & microbial research.

Registration Deadline: March 22, 2024

Abstract Submission Deadline: March 9, 2024

The Cancer & Microbes Working Group

The Cancer and Microbes Working Group is a partnership between the Cancer Center at Illinois and the Microbial Systems Initiative to promote enhanced collaboration at the interface of microbial sciences and cancer. The group’s vision is to connect researchers from diverse backgrounds to initiate unique collaborative relationships and generate data in the area of cancer and microbes.

Speakers

Katherine Cook

Katherine Cook

Associate Professor, Wake Forest University

Katherine Cook is a molecular biologist with over 13 years of experience in cell biology and breast cancer. Her research focuses on how complex biological systems interact with one another to influence human health and disease.

Thomas Gajewski

Thomas Gajewski

Professor, University of Chicago

Thomas Gajewski investigates and develops new treatments for patients with melanoma. He is interested in immunotherapies and drives the development of immune-based therapies for other cancers.

Jacob Allen

Jacob Allen

Assistant Professor, University of Illinois Urbana-Champaign

Jacob Allen’s research concentrates on environmental interventions and conditions (i.e., exercise, psychological stress, and diet) that influence the gut microbiota during homeostatic and pathological disease states.

Christopher Gaulke

Christopher Gaulke

Assistant Professor, University of Illinois Urbana-Champaign

Christopher Gaulke’s research uses diverse molecular, bioinformatic, and statistical tools to define the biochemical mechanisms through which gut microbiota modulate the effects of nutritional, infectious, and chemical exposures on vertebrate physiology.

Agenda

Please note that the following agenda is tentative, and changes may be made closer to the event.

8:30 – 9:30 a.m.
Breakfast and Registration
9:00 – 10:30 a.m.

Morning Session

  • 9:00 – 9:20 a.m. – Jacob Allen, University of Illinois Urbana-Champaign  (15-minute talk, 5-minute Q&A)
  • 9:25 – 9:40 a.m.Francois Reichardt, University of Illinois Urbana-Champaign (10-minute talk, 5-minute Q&A)
  • 9:45 – 10:30 a.m. – Katherine Loree Cook, Wake Forest University (40-minute talk, 5-minute Q&A)
10:35 – 11:45 a.m.
Coffee Break and Morning Poster Session
11:45 a.m. – 1:15 p.m.
Lunch and Exploration of Allerton Grounds
1:15 – 2:45 p.m.

Afternoon Session

  • 1:15 – 1:35 p.m. – Chris Gaulke, University of Illinois Urbana-Champaign  (15-minute talk, 5-minute Q&A)
  • 1:40 – 1:55 p.m. – Trainee Talk (10 Minute Talk, 5-minute Q&A)
  • 2:00 – 2:45 p.m. – Thomas Gajewski, University of Chicago (40-minute talk, 5-minute Q&A)
  • 2:45 – 3:00 p.m. – Group Picture
3:00 – 4:00 p.m.
Coffee Break and Afternoon Poster Session
4:00 p.m.
Poster Awards and Closing Remarks

About Allerton Park & Retreat Center

Built as a private residence by artist and philanthropist Robert Allerton in 1900, Allerton Park and Retreat Center is a historical treasure that was donated to the University of Illinois in 1946. The property contains 1,500 acres of woodland and prairie areas, a mansion and reflecting pond, a 10-acre meadow, formal sculpture gardens, hiking trails, a café, and several lodging facilities.

Have a Question? Email Sayee Anakk at anakk@illinois.edu.